Alert archive / Nevada / Wind Advisories in 2023
Wind Advisory 40, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 5, 2023, 1:12 PM PST for Clark County, Nye County, Nevada. It took effect at Nov 6, 2023, 8:00 AM PST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2023, 1:12 PM PST (21:12 UTC)
- In effect from
- Nov 6, 2023, 8:00 AM PST
- Expired
- Nov 7, 2023, 7:00 AM PST
- In force
- 23 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3811 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
468 WWUS75 KVEF 052112 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 112 PM PST Sun Nov 5 2023 NVZ017-061000- /O.NEW.KVEF.WI.Y.0040.231106T1600Z-231107T1500Z/ Western Clark and Southern Nye County- Including the cities of Pahrump, Amargosa Valley, Indian Springs, and Desert Rock 112 PM PST Sun Nov 5 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM MONDAY TO 7 AM PST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Western Clark and Southern Nye County. * WHEN...From 8 AM Monday to 7 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Hazardous crosswinds likely on US-95. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on US-95. Use extra caution. Secure outdoor objects. && $$ NVZ019-061000- /O.NEW.KVEF.WI.Y.0040.231106T1600Z-231107T1500Z/ Spring Mountains-Red Rock Canyon- Including the cities of Red Rock Canyon and The Town Of Mt Charleston 112 PM PST Sun Nov 5 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM MONDAY TO 7 AM PST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...From 8 AM Monday to 7 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MW
4 follow-up statements
872 WWUS75 KVEF 060946 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 146 AM PST Mon Nov 6 2023 NVZ017-062200- /O.CON.KVEF.WI.Y.0040.231106T1600Z-231107T1500Z/ Western Clark and Southern Nye County- Including the cities of Indian Springs, Amargosa Valley, Desert Rock, and Pahrump 146 AM PST Mon Nov 6 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 AM PST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Western Clark and Southern Nye County. * WHEN...From 8 AM this morning to 7 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Hazardous crosswinds likely on US-95. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on US-95. Use extra caution. Secure outdoor objects. && $$ NVZ019-062200- /O.CON.KVEF.WI.Y.0040.231106T1600Z-231107T1500Z/ Spring Mountains-Red Rock Canyon- Including the cities of Red Rock Canyon and The Town Of Mt Charleston 146 AM PST Mon Nov 6 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 AM PST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...From 8 AM this morning to 7 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas BKP
953 WWUS75 KVEF 061716 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 916 AM PST Mon Nov 6 2023 NVZ017-062215- /O.CON.KVEF.WI.Y.0040.000000T0000Z-231107T1500Z/ Western Clark and Southern Nye County- Including the cities of Desert Rock, Pahrump, Amargosa Valley, and Indian Springs 916 AM PST Mon Nov 6 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Western Clark and Southern Nye County. * WHEN...Until 7 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Hazardous crosswinds likely on US-95. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on US-95. Use extra caution. Secure outdoor objects. && $$ NVZ019-062215- /O.CON.KVEF.WI.Y.0040.000000T0000Z-231107T1500Z/ Spring Mountains-Red Rock Canyon- Including the cities of The Town Of Mt Charleston and Red Rock Canyon 916 AM PST Mon Nov 6 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...Until 7 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JA
733 WWUS75 KVEF 062157 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 157 PM PST Mon Nov 6 2023 NVZ017-071500- /O.CON.KVEF.WI.Y.0040.000000T0000Z-231107T1500Z/ Western Clark and Southern Nye County- Including the cities of Desert Rock, Pahrump, Amargosa Valley, and Indian Springs 157 PM PST Mon Nov 6 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Clark and Southern Nye County. * WHEN...Until 7 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Hazardous crosswinds likely on US-95. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on US-95. Use extra caution. Secure outdoor objects. && $$ NVZ019-071500- /O.CON.KVEF.WI.Y.0040.000000T0000Z-231107T1500Z/ Spring Mountains-Red Rock Canyon- Including the cities of The Town Of Mt Charleston and Red Rock Canyon 157 PM PST Mon Nov 6 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...Until 7 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JA
866 WWUS75 KVEF 071445 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 645 AM PST Tue Nov 7 2023 NVZ017-019-071545- /O.EXP.KVEF.WI.Y.0040.000000T0000Z-231107T1500Z/ Western Clark and Southern Nye County-Spring Mountains-Red Rock Canyon- Including the cities of Desert Rock, Pahrump, The Town Of Mt Charleston, Red Rock Canyon, Indian Springs, and Amargosa Valley 645 AM PST Tue Nov 7 2023 ...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING... The stronger period of winds has passed therefore the wind advisory will expire at 7 am PST. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas BKP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 5, 7:59 AM PST, 5 hours 13 minutes earlier.
Area forecast discussion, Nov 5, 7:59 AM PST, 5 hours 13 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 859 AM PDT Sun Nov 5 2023 .SYNOPSIS...Gusty winds arrive on Monday as our next system moves in. Cooling temperatures throughout the week, with light precipitation possible in western Inyo County and and central Nevada Monday into Tuesday. && .UPDATE...Not much change to the forecast, with an incoming system kicking up southwesterly winds tomorrow. Widespread wind gusts of 30- 40 mph along the I-15 corridor and gusts up to 60 mph in the high terrain. Latest hi-res guidance suggests downslope winds will be primarily confined to the north side of the Spring Mountains, with gusts up to 50 mph possible between Indian Springs and Amargosa Valley. Some potential for light snow above 7000' in the Sierra, but any accumulations/impacts should be minimal. Temperatures begin to drop on Tuesday, with a frontal passage on Wednesday causing additional cooling. Breezy north winds behind the front on Wednesday and Thursday, with temperatures below normal. && .SHORT TERM...Through Monday night. Weakening AR continues to bring some light rain showers to parts of northern California and northern Nevada at this hour. Further south, skies partly cloudy across the southern Great Basin and Mojave Desert with temperature very similar to 24 hours ago. Starting to see some gusts to around 30 mph at the higher elevations of the southern Sierra. Upcoming wind main concern with this package. Quite the dynamic trough off the PacNW coast this morning just based off the cold air cumulus and number of lightning strikes. Models all similar showing this positive tilt trough dropping southeast into central California and the Great Basin Monday into Tuesday. Preceding the trough, winds will increase through the column with 40-45 knot H7 winds across southeast California, southeast Nevada and northwest Arizona Monday afternoon and night. Due to the perpendicular cross- barrier component there is some potential for stronger downslope winds in the lee of the southern Sierra and Spring Mountains. Based on what I've seen so far this morning not ready to issue any wind headlines at this time. The weakening AR will eventually be revitalized by this trough ushering in an increasing chance of rain/snow showers to western Inyo and Esmeralda Counties Monday afternoon and night. Latest QPF and snow forecasts are quite light indicating less than 0.40 in the southern Sierra. Less than 1 inch at Aspendell and potentially up to 2 inches up the road around South Lake. Even though temperatures will cool a few degrees across northern and far western areas Monday, highs will remain above normal. .LONG TERM...Tuesday through Saturday. Continued breezy conditions are expected on Tuesday as the positively tilted trough sits over the West Coast. The southwesterly 700mb jet that will over the region on Monday will sag south on Tuesday, taking the strongest winds with it. NBM probabilities for impactful wind gusts over 40 mph suggest the only area where there could be potential wind impacts will be through the Western Mojave Desert area, but probabilities are moderate to low (40%-60%). In general, continued west to southwest winds are expected in San Bernardino, far southern Clark, and much of Mohave counties Tuesday afternoon with widespread gusts of 25 mph to 35 mph, with isolated gusts to around 40 mph possible in the Western Mojave Desert. North winds are expected Tuesday afternoon in the Southern Great Basin as the trough digs south, but given the dynamics and orientation of the trough, gusts with the north winds will not be overly impressive with widespread 20 mph gusts likely. After Tuesday, the probabilities for impactful winds across much of the region is low (less than 20%) as the trough quick lifts out and moves east. The exception is down the Colorado River Valley where continued north winds may be enhanced and pose a risk for at least boaters. Outside of the wind impacts, the other main weather story will be the drop in temperatures. After near normal temperatures on Tuesday (which will feel cool compared to the above normal temperatures have have been experiencing) the trough will dip in and bring a cold air mass on chilly north winds. High temperatures will drop to 5-10 degrees below normal by Wednesday and remain at this level through the rest of the week as continued troughiness and northwest flow remains in place over the region. There is a chance for precipitation Tuesday and Tuesday night through the Sierra and Southern Great Basin. Precipitation will favor the higher terrain as the moisture will be limited this far south. Precipitation amounts will be non-impactful with only minor rainfall amounts and no 6 hour period showing above 20% probability for over 0.10 inch of QPF through the period. and snow amounts in the terrain accumulating to less than an inch. && .AVIATION...For Harry Reid...Light, diurnal winds are expected at the terminal again today. Expect increasing west to southwest winds over the Spring Mountains today which could lead to mechanical turbulence just off the surface. Southwest diurnal winds at the airfield may be enhanced this evening and overnight with wind speeds up to 10 knots. Breezy conditions on Monday when south to southwest winds gusting to 20 knots develop. Otherwise, no operationally significant clouds or weather are expected. For the rest of southern Nevada, northwest Arizona and southeast California...Expect gusty west to southwest winds to develop over the mountains today, increasing mechanical turbulence. On Monday, expect gusty southwest winds at TAF sites in the Las Vegas Valley, southerly winds at KBIH, KEED, and KIFP and gusty west winds at KDAG. The strongest winds on Monday should be north of KDAG where gusts of 30-40 knots are forecast. Otherwise, no operationally significant clouds or weather are expected. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Woods SHORT TERM...Pierce LONG TERM...Nickerson AVIATION...Salmen For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.